Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 231, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 29, 2011, 7:36 PM EDT for Berrien County, Cass County, Michigan. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2011, 7:36 PM EDT (23:36 UTC)
- Expired
- Sep 29, 2011, 8:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Berrien County, MI, Cass County, MI
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 7:36 PM EDT | TSTM WND DMG | 3 Ssw Saint Joseph, MI | SEVERAL LARGE DIAMETER TREES SNAPPED AND POWER POLES PUSHED OVER |
| Sep 29, 7:40 PM EDT | HAIL 0.75 | 1 Ne Paw Paw Lake, MI | HAIL UP TO DIME SIZE |
| Sep 29, 8:10 PM EDT | HAIL 0.5 | Indian Lake, MI | HAIL UP TO HALF INCH SIZE NEAR INDIAN LAKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152
WUUS53 KIWX 292336
SVRIWX
MIC021-027-300015-
/O.NEW.KIWX.SV.W.0231.110929T2336Z-110930T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
736 PM EDT THU SEP 29 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CASS COUNTY IN SOUTHWEST MICHIGAN...
BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 815 PM EDT
* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PAW PAW LAKE TO 4 MILES
NORTHWEST OF STEVENSVILLE...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
BRIDGMAN...
BERRIEN SPRINGS...
DOWAGIAC AND BUCHANAN...
NILES...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MILLBURG...SPINKS CORNERS...SODUS...BARODA...SANDY BEACH...MAGICIAN
LAKE...DEWEY LAKE...EAU CLAIRE...INDIAN LAKE...SUMNERVILLE...POKAGON
AND LA GRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4225 8622 4208 8622 4208 8579 4207 8577
4176 8627 4196 8659 4213 8650 4218 8644
4225 8638
TIME...MOT...LOC 2336Z 309DEG 25KT 4223 8626 4205 8655
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
597
WWUS53 KIWX 292357
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
757 PM EDT THU SEP 29 2011
MIC021-027-300015-
/O.CON.KIWX.SV.W.0231.000000T0000Z-110930T0015Z/
BERRIEN MI-CASS MI-
757 PM EDT THU SEP 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN CASS AND SOUTHEASTERN BERRIEN COUNTIES...
AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
DOWAGIAC TO BERRIEN SPRINGS...AND MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
DOWAGIAC...NILES...BERRIEN SPRINGS...SANDY BEACH...MAGICIAN LAKE...
INDIAN LAKE...SUMNERVILLE...POKAGON...LA GRANGE AND BARRON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4208 8622 4208 8579 4207 8577 4176 8627
4199 8646 4214 8623
TIME...MOT...LOC 2357Z 310DEG 26KT 4208 8615 4193 8637
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 7:20 PM EDT, 16 minutes earlier.
Area forecast discussion, Sep 29, 7:20 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
720 PM EDT THU SEP 29 2011
.AVIATION...
CDFNT WITH ASSOCIATED BAND OF SHOWERS HAS MOVED EAST OF NRN
INDIANA THIS EVE. A SECONDARY CDFNT WITH ANOTHER SMALLER BAND OF
SHOWERS WAS MOVG EAST INTO NE IL AND SHOULD MOVE ACROSS NRN
INDIANA BY 04Z. WIND GUSTS TO 50KT HAVE BEEN REPORTED WITH THIS
SECONDARY FROPA AND THE ASSOCIATED SHOWERS ACROSS NRN IL LATE THIS
AFTN. EXPECT SOME DECREASE IN THESE GUSTS AS THE FRONT MOVES EAST
AND DIURNAL HEATING/MIXING DIMINISHES... BUT STILL SHOULD BE
SUFFICIENT MIXING/GRADIENT FOR GUSTS OF 30-35KT AT THE TERMINALS
OVERNIGHT... CONTG ON FRIDAY. WRAP AROUND MOISTURE WILL OVERSPREAD
THE TERMINALS THIS EVE WITH MVFR CIGS AND SHOWERS ENHANCED BY LAKE
EFFECT ALSO PERSISTING THROUGH FRIDAY.
&&
.PREV DISCUSSION... /ISSUED 345 PM EDT THU SEP 29 2011/
SHORT TERM...
TONIGHT THROUGH FRIDAY NIGHT
POTENT UPPER SHORTWAVE TROUGH WILL CONTINUE TO DIG INTO THE GREAT
LAKES AND SUPPORT IMPRESSIVE HEIGHT FALLS WITH STRONG ASSOCIATED
LARGE SCALE ASCENT. SECONDARY AND TERTIARY IMPULSES AROUND THE
BACKSIDE OF THIS SYSTEM WILL ALLOW A STALLING AND EVENTUAL
CLOSING OF THE MID LEVEL CIRCULATION ON FRIDAY WITH ASSOCIATED
UNDULATIONS AND FALLING MID LEVEL TEMPS AND ASSOCIATED INSTABILITY
SUPPORTING SHOWER CHANCES THROUGH FRIDAY AFTERNOON. IN ADDITION...LL
T FALLS COMBINED WITH VERY COLD AIR ALOFT WILL SUPPORT GROWING LAKE
INDUCED INSTABILITY...WITH MODERATE TO HEAVY SHOWERS EXPECTED OVER
THE NW BY FRIDAY AFTERNOON. GUSTY WINDS CAN BE EXPECTED...ESP NEAR
LAKE MI WHERE SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS TO 55 WILL
DEVELOP LATE TONIGHT AND INTO FRIDAY MORNING. FORECAST MODEL
PREFERENCE IS TOWARD A LOCAL WRF/NAM12 BLEND GIVEN REFEREED HANDLING
OF LL MOISTURE/UPPER LEVEL FLOW/AND LAKE INDUCED CONVECTION.
PRIMARY SFC COLD FRONT WILL EXIT THE AREA THIS EVENING WITH ANOTHER
STRONGER TROUGH EXPECTED INTO THE AREA AFTER MIDNIGHT. CONVERGENCE
ASSOCIATED WITH THIS SECONDARY WAVE COMBINED WITH LAKE HEAT MOISTURE
FLUX WILL AID IN THE PRODUCTION OF SHRA /POTENTIALLY ISOLD TS NW
GIVEN LAKE ENHANCEMENT/ WITH STRENGTHENING LL WINDS PER DEEPENING
SFC PRESSURE REFLECTION IN A CAA REGIME. H950 GEOSTROPHIC WINDS ARE
PROGGED AT 70 KNOTS WHICH IS QUITE IMPRESSIVE AND WILL SUPPORT STORM
FORCE WINDS AND GUSTS OVER LAKE MI GIVEN ADDED MIXING THEIR.
HOWEVER...STRONGEST LL FLOW WILL ARRIVE OVERNIGHT AND INTO THE EARLY
MORNING DURING INLAND MIXING MINIMUM AND GIVEN THAT LL WINDS WILL BE
NEARLY PERPENDICULAR TO THE ISALLOBARIC WIND...LAND BASED SFC WIND
SPEEDS WILL NOT BE AS STRONG AS AN AFTERNOON ARRIVAL WOULD BE. HENCE
WILL SHY FROM A WIND ADV. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS
TO 40 ARE EXPECTED FROM DAWN INTO EARLY AFTERNOON...ESP NW
AREAS...IN LINE WITH MOS NUMBERS.
HAVE BUMPED POPS UP OVER THE AREA ON FRI GIVEN COLLOCATION OF THE
COLD CORE ALOFT AND A SECONDARY DISTURBANCE. ALSO BUMPED UP POPS
OVER THE NW GIVEN LAKE INDUCED INSTABILITY. MAJOR AXIS FLOW OVER
LAKE MICHIGAN WITH EXPECTED AGGREGATE HEIGHT ADJUSTMENT FROM LAKE
SUPERIOR WILL SUPPORT A RATHER ROBUST LAKE EFFECT RAIN SETUP. DELTA
T/S APPROACH 20-23 C WITH LAKE INDUCED CAPE IN THE 600-800 J/KG BY
LATE FRIDAY AFTERNOON AND EVENING. THIS MAY EVEN SUPPORT AN ISOLD
TS...WITH AN INCREASED CHANCE FOR WATERSPOUTS.
TEMPS WILL REMAIN COOL INTO THE PERIOD GIVEN LL THERMAL FIELDS WITH
H85 T/S IN THE -1 TO -2 C RANGE. HIGHS GENERALLY IN THE 50S CAN BE
EXPECTED...WITH POTENTIALLY THE UPPER 40S IN THE FAR NE. CLEARING
EXPECTED ON FRIDAY NIGHT WILL SUPPORT TEMPS INTO THE UPPER 30S AWAY
FROM LAKE EFFECT CLOUDS. DROPPED FROST MENTION GIVEN MIXED BL PER
SUSTAINED WINDS OF 5 TO 10 MPH OVER ALL OF THE FA...ESP GIVEN THE
STALLING UPPER LEVEL LOW.
LONG TERM...
SATURDAY THROUGH THURSDAY...
A RELATIVELY QUIET AND PLEASANT LONG TERM PERIOD EXPECTED. MEDIUM
RANGE MODELS IN GOOD AGREEMENT WITH MID LEVEL RIDGE BUILDING INTO
AREA WITH MOSTLY CLEAR SKIES AND SEASONABLE TEMPERATURES. ONLY
CONCERN WILL BE A POSSIBLE WEAK FRONT THAT WILL TRY AND MOVE INTO
THE AREA LATE TUE INTO EARLY WED. THIS WILL BE MOISTURE STARVED WITH
ONLY SOME CLOUDS EXPECTED IF IT DOES MAKE IT INTO OUR AREA FROM THE
NORTH.
LAKE EFFECT CLOUDS AND MAYBE A RESIDUAL SHOWER WILL STILL BE
POSSIBLE SATURDAY MORNING IN EXTREME NORTHWEST FORECAST AREA. BEST
FLOW AND TRAJECTORY SUGGEST PCPN WOULD BE WEST OF AREA WITH SOME
CLOUDS INTO WESTERN CWA. CONTINUED LOW CHANCE POPS GIVEN
PROXIMITY. DRIER AIR MOVES IN DURING DAY WITH SUBSIDENCE. HIGH
PRESSURE NOW LOOKS TO SLIDE SOUTH AND WE MAY KEEP A LIGHT GRADIENT
SATURDAY NIGHT THAT COULD LIMIT FROST CONDITIONS. THIS WOULD BE ONLY
LIMITING FACTOR AND STILL EXPECT LIGHT WINDS FOR AT LEAST SOME
FROST. WILL CONTINUE WITH AREAS OF FROST WORDING WITH TEMPS INTO MID
30S.
GRADUAL WARMING TREND THROUGH NEXT WEEK WITH TEMPS NEAR NORMAL.
BACKDOOR FRONT WOULD LOWER TEMPS A BIT FROM GOING GRIDS BUT LOADED
CONSENSUS BLEND IN BALL PARK SO NO REASON TO CHANGE.
AVIATION.../18Z TAFS/
VFR CONDITIONS TRANSITIONING TO MVFR AS AN INTENSE LOW PRESSURE
SYSTEM SETTLES INTO THE AREA. BIGGEST CONCERN IN THE PERIOD WILL
BE WINDS. SUSTAINED WINDS OF 20 TO 30 KNOTS CAN BE EXPECTED WITH
GUSTS TO 40 POSSIBLE. THERE IS STILL A CHANCE FOR THUNDERSTORMS
THIS AFTERNOON...WITH A SMALL POTENTIAL FOR SEVERE STORMS IN THE
FAR EAST. OTHERWISE...SHOWERS CAN BE EXPECTED THROUGH THE
REMAINDER OF THE PERIOD...ESP NEAR LAKE MICH GIVEN LAKE INDUCED
INSTABILITY...WITH ISOLD THUNDER POSSIBLE LATE TONIGHT THROUGH FRI
MORNING GIVEN STRONG LAKE INDUCED INSTABILITY NW. STRONG WINDS WILL
KEEP CIGS IN THE MVFR CAT GIVEN MIXING...ALTHOUGH A PERIOD OF IFR
CIGS IS POSSIBLE IN THE NW GIVEN LAKE MOISTURE FLUX. VIS WILL
LIKELY REMAIN AT 6 MILES OR MORE...WITH THE POTENTIAL FOR PERIODS
OF MVFR VIS IN HEAVIER SHOWERS...WILL LEAVE TIMING TO NEXT TAF
ISSUANCE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...RIP CURRENT RISK THROUGH FRIDAY EVENING FOR INZ003.
WIND ADVISORY UNTIL 1 PM CDT FRIDAY FOR INZ003.
LAKESHORE FLOOD ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT
FRIDAY FOR INZ003.
MI...RIP CURRENT RISK THROUGH FRIDAY EVENING FOR MIZ077.
WIND ADVISORY UNTIL 2 PM EDT FRIDAY FOR MIZ077.
LAKESHORE FLOOD ADVISORY FROM 11 PM THIS EVENING TO 5 PM EDT
FRIDAY FOR MIZ077.
OH...NONE.
LM...STORM WARNING UNTIL 2 PM EDT FRIDAY FOR LMZ043-046.
&&
SHORT TERM...JC
LONG TERM...LASHLEY
AVIATION...JTHazardous weather outlook, Sep 29, 1:54 PM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 154 PM EDT THU SEP 29 2011 INZ004>006-008-012>017-020-022>024-MIZ078>080-301800- ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH-CASS MI- ST. JOSEPH MI-BRANCH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE...LIGONIER...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER 154 PM EDT THU SEP 29 2011 /1254 PM CDT THU SEP 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE WEATHER IS NOT EXPECTED. IN ADDITION...WIND GUSTS TO 35 MPH WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS ARE FROST ARE POSSIBLE LATE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-301800- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 154 PM EDT THU SEP 29 2011 /1254 PM CDT THU SEP 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. STORM FORCE WINDS ARE EXPECTED TO DEVELOP TONIGHT WITH GUSTS TO 60 MPH ACROSS THE NEARSHORE WATERS AND UP TO 45 MPH OVER INLAND AREAS. A LAKE SHORE FLOOD ADVISORY HAS ALSO BEEN ISSUED. HIGH RISK OF RIP CURRENTS ON LAKE MICHIGAN TODAY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORM FORCE WINDS WILL PERSIST FRIDAY MORNING WITH GUSTS TO 60 MPH ACROSS THE NEARSHORE WATERS. HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH SATURDAY. A LAKE SHORE FLOOD ADVISORY IS IN EFFECT THROUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ007-009-018-025>027-032>034-MIZ081-OHZ001-002-004-005-015-016-024- 025-301800- STEUBEN-DE KALB-ALLEN IN-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...FORT WAYNE... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...HILLSDALE...BRYAN... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 154 PM EDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH DAMAGING WINDS AND ISOLATED HAIL POSSIBLE. IN ADDITION...WIND GUSTS TO 35 MPH WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF FROST ARE POSSIBLE LATE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX JC
In the hours before
Special weather statement, Sep 29, 4:34 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 PM EDT THU SEP 29 2011
INZ008-009-017-018-023>026-032-292100-
ALLEN IN-DE KALB IN-GRANT IN-HUNTINGTON IN-MIAMI IN-NOBLE IN-WABASH
IN-WELLS IN-WHITLEY IN-
434 PM EDT THU SEP 29 2011
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING SHOWERS ALONG A LINE EXTENDING FROM TRI-LAKES TO
WABASH TO 24 MILES SOUTHWEST OF SWAYZEE...MOVING EAST AT 50 MPH.
WINDS UP TO 50 MPH...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THESE SHOWERS.
LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...
HUNTINGTON...
MARION...
GAS CITY AND FAIRMOUNT...
UPLAND AND FORT WAYNE...
SWEETSER...SWAYZEE AND ANDREWS...
HUNTERTOWN...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
LAT...LON 4040 8587 4058 8586 4058 8601 4086 8585
4132 8548 4133 8489 4039 8556
TIME...MOT...LOC 2034Z 272DEG 42KT 4129 8538 4083 8572
4025 8605
JCSpecial weather statement, Sep 29, 5:15 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
515 PM EDT THU SEP 29 2011
INZ009-018-026-027-033-034-OHZ004-015-024-292145-
ADAMS IN-ALLEN IN-BLACKFORD IN-DE KALB IN-DEFIANCE OH-JAY IN-PAULDING
OH-VAN WERT OH-WELLS IN-
515 PM EDT THU SEP 29 2011
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
GRABILL TO BLUFFTON TO 7 MILES SOUTH OF HARTFORD CITY...MOVING EAST
AT 50 MPH. WIND GUSTS OF 45 TO 50 MPH HAVE BEEN COMMON WITH THIS
LINE OF SHOWERS...IN ADDITION TO BRIEF HEAVY RAIN.
LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...
DUNKIRK...
DECATUR...
BERNE...
PORTLAND...
VAN WERT...
PENNVILLE AND WOODBURN...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS LINE OF HEAVY SHOWERS
HAS PASSED.
LAT...LON 4039 8522 4039 8544 4129 8496 4127 8426
4116 8431 4116 8434 4112 8434 4072 8454
4072 8480 4032 8480 4032 8521
TIME...MOT...LOC 2113Z 270DEG 42KT 4129 8486 4078 8512
4035 8533
JCSpecial weather statement, Sep 29, 5:48 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
548 PM EDT THU SEP 29 2011
OHZ004-005-015-016-024-025-292215-
ALLEN OH-DEFIANCE OH-HENRY OH-PAULDING OH-PUTNAM OH-VAN WERT OH-
548 PM EDT THU SEP 29 2011
...STRONG THUNDERSTORMS MOVING TOWARD WESTERN ALLEN...SOUTHEASTERN
DEFIANCE...EASTERN PAULDING...VAN WERT...SOUTHERN HENRY AND PUTNAM
COUNTIES...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
CONTINENTAL TO VAN WERT TO 12 MILES SOUTHWEST OF OHIO CITY...MOVING
EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS LINE OF HEAVY SHOWERS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
DELPHOS...
OTTOVILLE AND CONTINENTAL...
SPENCERVILLE AND KALIDA...
GLANDORF AND ELIDA...
ROSELMS...OAKWOOD AND ARTHUR...
AYERSVILLE AND MANDALE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
LAT...LON 4092 8408 4068 8421 4069 8433 4068 8434
4068 8444 4073 8445 4073 8471 4072 8471
4072 8474 4091 8468 4125 8453 4123 8396
TIME...MOT...LOC 2148Z 270DEG 42KT 4122 8444 4091 8455
4063 8471
JCSpecial weather statement, Sep 29, 5:50 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
550 PM EDT THU SEP 29 2011
OHZ004-005-015-016-024-025-292215-
ALLEN OH-DEFIANCE OH-HENRY OH-PAULDING OH-PUTNAM OH-VAN WERT OH-
550 PM EDT THU SEP 29 2011
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
CONTINENTAL TO VAN WERT TO 12 MILES SOUTHWEST OF OHIO CITY...MOVING
EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS LINE OF HEAVY SHOWERS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
DELPHOS...
OTTOVILLE AND CONTINENTAL...
SPENCERVILLE AND KALIDA...
GLANDORF AND ELIDA...
ROSELMS...OAKWOOD AND ARTHUR...
AYERSVILLE AND MANDALE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
LAT...LON 4092 8408 4068 8421 4069 8433 4068 8434
4068 8444 4073 8445 4073 8471 4072 8471
4072 8474 4091 8468 4125 8453 4123 8396
TIME...MOT...LOC 2148Z 270DEG 42KT 4122 8444 4091 8455
4063 8471
JCSpecial weather statement, Sep 29, 6:19 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
619 PM EDT THU SEP 29 2011
OHZ005-016-025-292245-
ALLEN OH-HENRY OH-PUTNAM OH-
619 PM EDT THU SEP 29 2011
...HEAVY SHOWERS AND STRONG GUSTY WINDS MOVING ACROSS ALLEN...HENRY
AND PUTNAM COUNTIES...
AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS ALONG A LINE EXTENDING FROM MCCLURE TO SPENCERVILLE...
MOVING EAST AT 45 MPH. BRIEF HEAVY RAIN AND WIND GUSTS UP TO 50 MPH
ARE EXPECTED AS THIS LINE OF SHOWERS MOVES THROUGH THE AREA.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LIMA...FORT SHAWNEE AND OTTAWA...
BLUFFTON...
LEIPSIC AND COLUMBUS GROVE...
DESHLER AND PANDORA...
CAIRO...WEST LEIPSIC AND BELMORE...
YODER...
LAT...LON 4064 8388 4064 8410 4066 8411 4065 8421
4069 8422 4069 8433 4068 8434 4069 8439
4142 8411 4142 8388 4076 8387
TIME...MOT...LOC 2217Z 270DEG 41KT 4133 8402 4068 8427Special weather statement, Sep 29, 7:25 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 725 PM EDT THU SEP 29 2011 MIZ077-300000- BERRIEN MI- 725 PM EDT THU SEP 29 2011 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN BERRIEN COUNTY... AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAKE MICHIGAN BEACH...OR 10 MILES NORTH OF BENTON HEIGHTS...MOVING SOUTHEAST AT 35 MPH. UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... PAW PAW LAKE AND COLOMA... WATERVLIET... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4212 8623 4221 8641 4225 8637 4225 8623 TIME...MOT...LOC 2325Z 293DEG 29KT 4226 8638
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:27 AM EDT | Wind Advisory | IWX | 34 hr | |
| Sep 29, 12:19 PM EDT | Lakeshore Flood Advisory | IWX | 26 hr | |
| Sep 29, 7:25 PM EDT | Special Weather Statement | IWX | Van Buren | 35 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.